Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 13, 2011, 3:35 PM CDT for Bailey County, Cochran County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 13, 2011, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Cochran County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS54 KLUB 132035
SVRLUB
TXC017-079-132130-
/O.NEW.KLUB.SV.W.0080.110713T2035Z-110713T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COCHRAN COUNTY IN NORTHWEST TEXAS.
SOUTHERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 430 PM CDT
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF MAPLE...OR 6 MILES NORTHWEST OF MORTON...AND MOVING
EAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ENOCHS...
MULESHOE WILDLIFE REF....MULESHOE WILDLIFE...NEEDMORE AND BULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3397 10295 3421 10262 3354 10261 3358 10294
3361 10305 3382 10305
TIME...MOT...LOC 2035Z 261DEG 9KT 3379 10282
$$2 follow-up statements
200
WWUS54 KLUB 132058
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT WED JUL 13 2011
TXC017-079-132130-
/O.CON.KLUB.SV.W.0080.000000T0000Z-110713T2130Z/
COCHRAN TX-BAILEY TX-
358 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 430 PM CDT...
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND BLOWING DUST. THESE STORMS WERE CENTERED 6
MILES SOUTH OF MAPLE...OR 9 MILES WEST OF MORTON...MOVING NORTHEAST
AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3397 10295 3421 10262 3354 10261 3358 10294
3361 10305 3382 10305
TIME...MOT...LOC 2057Z 211DEG 9KT 3377 10290
$$422
WWUS54 KLUB 132121
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT WED JUL 13 2011
TXC017-079-132130-
/O.CON.KLUB.SV.W.0080.000000T0000Z-110713T2130Z/
COCHRAN TX-BAILEY TX-
421 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 430 PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAPLE...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT 10 MPH.
HEAVY RAINFALL IS OCCURRING TO THE NORTHWEST OF MORTON AND MAY
PRODUCED LOCALIZED HEAVY RUNOFF.
LAT...LON 3397 10295 3421 10262 3354 10261 3358 10294
3361 10305 3382 10305
TIME...MOT...LOC 2119Z 211DEG 9KT 3382 10287
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:07 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 13, 3:07 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT WED JUL 13 2011 .SHORT TERM... CONVECTIVE CHANCES REMAIN THE FOCUS OF ATTENTION...YET DETERMINING SPECIFICALLY WHERE/WHEN RAINFALL WILL OCCUR CONTINUES TO BE DIFFICULT. VAPOR IMAGERY SHOWS A PERSISTENT MID/UPPER LEVEL MOISTURE PLUME WITHIN THE WEST/NORTHERN PERIPHERY OF THE BUILDING UA SUBTROPICAL RIDGE. THIS FEATURE IS ORIENTED SOUTHWEST-NORTHEAST OVER THE SOUTH PLAINS...BUT IS SLIGHTLY LESS EVIDENT OVER THE SOUTHERN ROLLING PLAINS...AND IS GRADUALLY SHIFTING NORTHWEST. THUS THE SOUTHERN ROLLING PLAINS MAY STAND A RELATIVELY LOWER PROBABILITY FOR RAIN/STORMS THROUGH THE REMAINDER OF TODAY/TONIGHT COMPARED TO THE REST OF THE AREA. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN SOUTH PLAINS. ADDITIONAL ISOLATED CONVECTIVE DEVELOPMENT APPEARS POSSIBLE OVER MUCH OF THE REMAINDER FA...WITH ACTIVITY LIKELY TO FOCUS ALONG REMNANT OUTFLOW BOUNDARIES. ONE SUCH FEATURE APPEARS TO BE MOVING NORTHWARD OVER THE EXTREME SOUTHEASTERN PANHANDLE. PROFILES CONTINUE TO SUPPORT UNORGANIZED SINGLE/MULTICELL CONVECTION...BUT HIGH LCL/S AND SUFFICIENT INSTABILITY /2-2.5 J/KG SBCAPE/ SUGGEST THAT DAMAGING WINDS/BLOWING DUST WILL REMAIN A THREAT...AS WELL AS LOCALLY HIGH RAINFALL AMOUNTS GIVEN SLOW STORM MOTIONS/TRAINING. CONVECTION SHOULD WANE TOWARD LATE NIGHT. SOLUTIONS CONTINUE TO SHOW A TREND TOWARD BUILDING HEIGHTS AS THE SYNOPTIC SCALE UA SUBTROPICAL RIDGE AMPLIFIES AND EXPANDS NORTHWARD OVER THE SOUTHERN PLAINS. THUS IT APPEARS THAT THE FOCUS FOR CONVECTION WILL AGAIN SHIFT SLIGHTLY NORTH/WEST AGAIN THURSDAY...THIS TIME GENERALLY LEAVING THE SOUTH PLAINS AREA DRY. && .LONG TERM... UPPER RIDGE THAT WILL MOVE OVER THE REGION TONIGHT WILL CONTINUE ITS TRACK TO THE NORTHEAST AND MOVE OVER THE MIDWEST OVER THE WEEKEND. THE RIDGE WILL EXPAND IN COVERAGE IN RESPONSE TO TROUGHING OFF THE WEST COAST OF THE US. THIS EXPANSION WILL BE EFFECTIVE IN SHOVING MONSOONAL MOISTURE FLOW WELL WEST OF THE REGION. BY THE MIDDLE OF NEXT WEEK...MODELS SHOW THE UPPER HIGH SPLITTING INTO TWO CENTERS OF CIRCULATION ACROSS THE DESERT SOUTHWEST AND OVER THE OHIO RIVER VALLEY. ENSEMBLES LEND SUPPORT TO THIS SCENARIO AS WELL. DESPITE THE EASTERLY FLOW DEPICTED IN THE MODELS...THEY ARE PRODUCING VERY LITTLE QPF. AFTER A BRIEF RELATIVELY SLIGHT COOL DOWN THIS WEEKEND...THICKNESSES AND 850/700MB TEMPERATURES WILL TICK UP A BIT BY EARLY NEXT WEEK. IF THE NAEFS WERE TO VERIFY...ANOTHER LONG PERIOD OF WARMTH AND ABOVE AVERAGE TEMPERATURES IS EXPECTED THROUGH THE END OF JULY. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 98 68 97 69 / 40 10 10 10 10 TULIA 68 99 69 98 71 / 30 10 0 0 0 PLAINVIEW 68 99 71 98 69 / 30 10 0 0 0 LEVELLAND 69 100 68 100 71 / 30 10 0 10 10 LUBBOCK 71 101 72 100 73 / 20 10 0 0 0 DENVER CITY 70 99 68 99 70 / 30 10 10 10 10 BROWNFIELD 69 100 70 100 71 / 20 10 0 10 10 CHILDRESS 74 104 75 105 79 / 20 0 0 0 0 SPUR 72 101 73 101 76 / 20 0 0 0 0 ASPERMONT 75 104 76 104 79 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/01
Hazardous weather outlook, Jul 13, 3:18 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 318 PM CDT WED JUL 13 2011 TXZ021>044-142030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 318 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AND HEAVY RAINFALL...AND PERHAPS HAIL UP TO ONE INCH IN DIAMETER. BLOWING DUST MAY SIGNIFICANTLY REDUCE VISIBILITY NEAR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 13, 2:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 258 PM CDT WED JUL 13 2011 TXZ027-132030- BAILEY- 258 PM CDT WED JUL 13 2011 ...STRONG THUNDERSTORM OVER BAILEY COUNTY... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MULESHOE...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JDV
Special weather statement, Jul 13, 3:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 312 PM CDT WED JUL 13 2011 TXZ027-033-132030- BAILEY-COCHRAN- 312 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND COCHRAN COUNTIES... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF MORTON...MOVING NORTH AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...LOCALIZED AREAS OF BLOWING DUST...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.